# SDR JIKA2020050142901

- Difficulty date: April 29, 2020
- Submitted: May 1, 2020
- Operation: Air carrier
- Aircraft: N709TR
- Make and model: Frchld SA227CC
- Aircraft serial: AC709B
- Aircraft time: 35,804 hours, 30,626 cycles
- System (JASC): 2436 · DC Regulator
- Part: Current Limiter
- Part number: 230790002
- Part serial: 4938
- Condition: Blown
- Location: Zone 400
- Part time: 2,769 hours, 2,768 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: G
- Precautionary procedure: B

## Discrepancy

ABOUT 15 MINUTES PRIOR TO ARRIVAL TO KLAN FROM KPLN, THE ELECTRICAL INSTRUMENTS STARTED SURGING AND OCCASIONALLY THE COMMS, GPS, AND NAVS ON THE PILOT SIDE WOULD FLASH OFF AND ON.   PRIOR TO GETTING THE AIRPORT IN SIGHT, THE ELECTRICAL POWER SHUT OFF AND IT TOOK A COUPLE SECONDS OF CHATTERING IN THE INSTRUMENTS BEFORE IT CAME BACK ON. THE PILOT WAS ABLE TO GET THE POWER BACK AND INFORMED APPROACH THAT THE AIRPORT WAS IN SIGHT.  UPON SWITCHING TO ATC, THE POWER WENT OUT AGAIN AND WHEN PILOT WAS FINALLY ABLE TO REACH THE ATC CALLED AIRPORT IN SIGHT AND RECEIVED LANDING CLEARANCE. WHEN FLAPS SELECTED TO 1/2 AND GEAR DOWN, THE POWER WENT OUT ALMOST COMPLETELY.  #2 NAV AND COMM WAS STILL POWERED, BUT UNABLE TO TRANSMIT.  PILOT LEVELED OFF AT PATTERN ALTITUDE AND FLEW DOWN THE RUNWAY WHILE RUNNING THE QRH.  PILOT WAS ABLE TO RESTORE POWER TO THE AIRPLANE BY TURNING JUST THE GENERATORS ON AND LEAVING THE BATTERIES OFF AND REESTABLISHED CONTACT WITH ATC AND INFORMED THEM, THE AIRCRAFT WAS HAVING ELECTRICAL ISSUES AND DECLARING AN EMERGENCY.  PILOT REQUESTED TOWER FLYBY FOR VISUAL GEAR DOWN VERIFICATION AND THE PILOT WAS ABLE TO COMPLETE THE REST OF THE PATTERN AND LANDING WITH NO ADDITIONAL ISSUES.

LAN MAINTENANCE TROUBLESHOT AND FOUND BLOWN CURRENT LIMITER, REPLACED CURRENT LIMITER.  REMOVED AND REPLACED LEFT STARTER GENERATOR FOR PRECAUTIONARY PER AMM 24-30-20 SEC 2A-B. OPERATIONAL CHECK GOOD.
